Alert archive / California / Wind Advisories in 2022
Wind Advisory 30, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 4, 2022, 9:52 PM PDT for Imperial County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2022, 9:52 PM PDT (04:52 UTC)
- Expired
- Jun 5, 2022, 8:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
323 WWUS75 KPSR 050452 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 952 PM MST Sat Jun 4 2022 CAZ562-051500- /O.NEW.KPSR.WI.Y.0030.220605T0452Z-220605T1500Z/ Imperial County Southwest- 952 PM PDT Sat Jun 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County, including Interstate 8 west of Ocotillo. * WHEN...Until 8 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
846 WWUS75 KPSR 051129 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 429 AM MST Sun Jun 5 2022 CAZ562-051500- /O.CON.KPSR.WI.Y.0030.000000T0000Z-220605T1500Z/ Imperial County Southwest- 429 AM PDT Sun Jun 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
154 WWUS75 KPSR 051451 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 751 AM MST Sun Jun 5 2022 CAZ562-051600- /O.EXP.KPSR.WI.Y.0030.000000T0000Z-220605T1500Z/ Imperial County Southwest- 751 AM PDT Sun Jun 5 2022 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... The Wind Advisory will be allowed to expire due to lighter wind speeds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 4, 5:07 PM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 5:07 PM PDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 507 PM MST Sat Jun 4 2022 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Dry conditions under mostly clear skies will prevail through the remainder of the weekend as temperatures remain near to slightly above normal. A warming trend will then occur next week as an area of high pressure builds across the western CONUS. This will result in well above normal temperatures starting late next week and a high likelihood of excessive heat impacting much of the area by next weekend. && .DISCUSSION... The main weather story over the next week will be the increasing temperatures and what will likely be our first excessive heat episode of the year during the latter part of next week. In the short term, dry conditions and near to slightly above normal temperatures will continue through the remainder of the weekend as zonal flow remains in place over the region with an upper level low remaining situated off the coast of British Columbia and the sub-tropical high staying over Mexico. Afternoon highs today and tomorrow will be in the 100-103 degree range for most areas across the lower deserts. Otherwise, breezy daytime conditions will result in gusts upwards of 20-25 mph for most areas, with some areas across western Imperial County seeing gusts in excess of 30 mph at times. The aforementioned sub-tropical high to our south will strengthen and build north into our region for the new week. As this occurs, 500 mb heights across the Southwest will rise from 584-586 dm this weekend to 588-590 dm by Tuesday. This will in return lead to increasing temperatures with afternoon highs across the lower deserts climbing to around 103-105 degrees Monday and 104-107 degrees Tuesday. As high pressure over the region strengthens and temperatures rise, guidance continues to indicate a weak disturbance developing near the southern Baja peninsula by next Tuesday before drifting toward the north and into our region Wednesday into Thursday. Along with it will be an increase of moisture into the region, with the latest GEFS mean showing PWATs climbing to around 0.90" while some members show values climb above 1.00". For now, this moisture looks to be enough for some high based showers/thunderstorms over the high terrain in eastern Arizona. NBM PoPs remain on the low side with the highest chances (15-25%) remaining over the White Mountains. Due to the continued overall dry nature of the atmosphere, any potential convection will likely not produce any appreciable rain and will mostly create a wildfire threat due to lightning. By late next week, hot temperatures and an increasing threat of excessive heat developing will be the main forecast concern. NBM guidance suggests highs will near 110 degrees by Thursday and likely exceed 110 degrees for many lower desert areas Friday through next weekend. Ensemble guidance heavily favors the ridge strengthening over the Western U.S. by Friday, possibly becoming centered over the Desert Southwest with 500mb heights of 592-596dm next weekend, or around 99% of climatology for the period. It is still too early to know how hot temperatures will actually get, but more likely than not we will see at least a few days of excessive heat and highs likely around daily records. && .AVIATION...Updated at 00Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Winds will favor diurnal trends through the period. Light to moderate W winds with occasional gusts of 17-20 kt will persist early this evening through 02-03Z. Lighter winds later this evening will flip to the E by 8-9Z. By early Sun afternoon SW-W flow resumes with gusts in the upper teens through early evening. Skies will be partly cloudy with alternating periods of FEW V SCT/BKN high clouds passing through the area. Southeast California/Southwest Arizona including KIPL and KBLH: Sundowner winds with W gusts near 25 kts at KIPL will remain elevated well into the night. Then W winds at 8-12 kts are favored for the remainder of the period. Gusty SW winds at KBLH, also with gusts near 25 kt in the early evening will gradually taper off to 6-9 kt and favor the S by late tonight. By Sun afternoon breezes pick up again with S gusts into the upper teens. Skies will be clear to mostly clear tonight with some increasing high clouds on Sun. && .FIRE WEATHER... Near to slightly above normal temperatures and seasonably dry conditions are expected through early next week before even hotter temperatures move into the region later next week. Temperatures will likely rise to upwards of 10 degrees above normal by next Friday. Afternoon MinRHs will generally range between 5-15% each day through next week with modest afternoon breezy conditions with gusts of generally less than 25 mph. During the latter of next week, a modest increase in moisture may be enough to promote a dry thunderstorm threat over the Arizona high terrain. Due to the continued overall low RHs and dry fuels already in place for most areas, the chances for dry lightning late next week may pose an increased wildfire threat. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Smith/Kuhlman AVIATION...Sawtelle FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.